Texas, 2007

Tornado and Flash Flooding in Texas, May 24 to 26, 2007

May 24 to 26, 2007 · NWS FWD · 32 events in 19 counties and zones

providing focus for afternoon thunderstorms. There were several reports of hail and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
6
Injuries
0
Property damage
$342,000
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A cold front stalled across north Texas...providing focus for afternoon thunderstorms. There were several reports of hail and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 24, 12:00 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, May 24, 12:00 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
100 PM CDT THU MAY 24 2007

.AVIATION...
MAIN AVIATION WEATHER CONCERNS TODAY WILL BE THUNDERSTORMS.  EXPECT
TEMPORARY STORMS AT THE METROPLEX TAF SITES THROUGH MID AFTERNOON.
IT APPEARS THAT STORM COVERAGE WILL INCREASE BY 22Z WHEN THE SOLID
LINE OF STORMS...CURRENTLY IN THE WEST...MOVES ACROSS THE INTERSTATE
35 CORRIDOR. STORMS SHOULD DECREASE IN INTENSITY AFTER SUNSET.
HOWEVER...SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE THROUGH THE
EVENING.

THE COLD FRONT SHOULD STALL NEAR OR JUST NORTH OF THE METROPLEX TAF
SITES THIS EVENING AND LIFT BACK TO THE NORTH FRIDAY MORNING.  WILL
KEEP A SOUTHEAST TO SOUTH WIND AT 12 KNOTS OR LESS AT ALL TAF SITES
THROUGH FRIDAY MORNING.

EXPECT PREVAILING VFR CEILINGS THROUGH THIS EVENING WITH THE RETURN
OF MVFR CEILINGS BEFORE SUNRISE FRIDAY.

.UPDATE...
937 AM
WELL ADVERTISED FRONT ON THE WAY. BAND OF FORCED CONVECTION IS
MOVING EAST SOUTHEAST AROUND 20 MPH. A FEW SHOWERS HAVE DEVELOPED
JUST AHEAD OF THE LINE...FROM FORT WORTH NORTH INTO
WISE...DENTON...MONTAGUE...AND COOKE COUNTIES. WE HAVE DROPPED POPS
OVER OUR SOUTHEAST COUNTIES THROUGH 18Z CONSIDERABLY... AND
INCREASED OVER OUR NW COUNTIES A TAD. EXTRAPOLATION OF THE LINEAR
CONVECTION SUGGESTS OUR NW COUNTIES WILL BE MOST IMPACTED AFTER 17Z.
HAVE ALSO INCREASED POPS TO 90 PERCENT OVER OUR NORTHWEST HALF THIS
AFTERNOON. OTHERWISE...JUST A FEW TWEAKS TO HOURLY PARAMETERS.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 730 AM CDT THU MAY 24 2007/

UPDATE...
SQUALL LINE HOLDING ITS OWN...EVEN INCREASING IN INTENSITY IN THE
SOUTHERN/WESTERN PORTIONS. UPDATE TO RAISE MORNING POPS TO LIKELY IN
THE NORTHWEST. 25

AVIATION...
A BAND OF STRONG THUNDERSTORMS WAS JUST SOUTHEAST OF A COLD FRONT
THAT EXTENDED SOUTHEAST OF A STILLWATER OKLAHOMA /KSWO/...ALTUS
OKLAHOMA /KLTS/...LUBBOCK /KLBB/ LINE AT 11Z. THIS FRONT WILL MOVE
SOUTHEAST INTO NORTH TEXAS TODAY. SOUTH TO SOUTHEAST WINDS OF 10
TO 15 KNOTS AREA EXPECTED TO CONTINUE AHEAD OF THE FRONT....AND
WINDS SHOULD COME AROUND TO A MORE EASTERLY DIRECTION LATE THIS
AFTERNOON. CEILINGS THIS MORNING HAVE BEEN BOUNCING BETWEEN MVFR
AND VFR OVERNIGHT AT THE TAF SITES. HAVE MOSTLY KEPT CEILINGS MVFR
THIS MORNING...WITH A TEMPO BKN009 12-15Z. THE FRONT IS EXPECTED
TO STALL NEAR/JUST SOUTH OF THE METROPLEX THIS EVENING...AND LIFT
BACK TO THE NORTH FRIDAY. #58

PREV DISCUSSION... /ISSUED 432 AM CDT THU MAY 24 2007/

SQUALL LINE CONTINUES MAKING PROGRESS TO THE SOUTHEAST AT 20KTS.
AT CURRENT SPEED...ARRIVAL IN NW CWA AROUND 14Z. WITH 850MB FRONT
TRAILING CLOSE BEHIND SFC BOUNDARY...LLJ VEERS ANTICYCLONICALLY.
AS A RESULT...HEALTHIEST PORTION OF MCS IS IN OKLAHOMA...WHERE
MOIST ADVECTION IS MAXIMIZED. OUTFLOW HAS OUTRUN WESTERN EXTENT
OF LINE...WITH WEAK INFLOW NEARLY PARALLEL.

COLD FRONT WILL CONTINUE TO MAKE PROGRESS TO THE SOUTHEAST TODAY
AS SHORTWAVE RACES INTO THE CENTRAL PLAINS. ADVANCING CONVECTION
WILL PROPAGATE BOUNDARY FURTHER SOUTH THAN IT WOULD OTHERWISE BE
ABLE TO PROGRESS. ONGOING CONVECTION WILL REMAIN ELEVATED DURING
THE MORNING...GRADUALLY FEEDING OFF THE BOUNDARY LAYER WHEN
ORGANIZED PREFRONTAL OUTFLOW AIDS IN LIFTING THE BUOYANT SFC
LAYER. SOME SPRINKLES AND SHOWERS WELL AHEAD OF FRONT THIS
MORNING...TSRA IN THE MIX EVEN FAR FROM THE SFC BOUNDARY IF
SIGNIFICANT CAP CAN EFFECTIVELY ERODE. APPEARS FRONTAL/SQUALL
DYNAMICS AND ASSOCIATED OUTFLOW WILL BE THE PRIMARY FOCUS TODAY.

IN SW FLOW...FRONT WILL LOSE ITS MOMENTUM AND GRADUALLY RETREAT.
UNSTABLE ENVIRONMENT WILL PERSIST WITH LINGERING SFC BOUNDARIES
AND DISCERNIBLE IMPULSES EMBEDDED IN SW ALOFT. ALTHOUGH RAIN IS
UNLIKELY TO PERSIST FOR VERY LONG IN ANY ONE AREA...GREATER THAN
50 PERCENT COVERAGE IS APT DESCRIPTION FOR NORTHERN ZONES ON
FRIDAY...INCLUDING DFW METROPLEX. A BRIEF RESPITE POSSIBLE FRIDAY
NIGHT INTO SATURDAY...PARTICULARLY EAST...BUT NEXT SYSTEM LOOKS TO
ARRIVE MORE QUICKLY THAN PREVIOUS THOUGHT.

WV IMAGERY SHOWING UPPER TROUGHING ACROSS CALIFORNIA. EXCELLENT
AGREEMENT AMONG MODELS WITH THIS FEATURE BECOMING BETTER ORGANIZED
OVER BAJA. REASONABLE DISPARITY IN STRENGTH AND TIMING WHEN
FEATURE REACHES TEXAS THIS WEEKEND. GFS INCREASINGLY DISORGANIZED
(AND AS A RESULT) CONSIDERABLY SLOWER THAN OTHER SOLUTIONS.
DGEX/ECMWF/CANADIAN ADVANCING TROUGH INTO WEST TEXAS BY SATURDAY
EVENING. ALL POINT TO SIGNIFICANT RAINMAKER...UKMET STILL THE
MOST BULLISH WITH CLOSED UPPER LOW. POPS WILL INCREASE FROM WEST
TO EAST AND UNFORTUNATELY LINGER THROUGH MEMORIAL DAY. THE HOLIDAY
WEEKEND WILL LIKELY NOT BE A WASH OUT...AND MAIN ACTION MAY STAY
PRIMARILY WEST OF THE AREA SATURDAY-MONDAY. LOW END POPS DUE TO
UNCERTAINTY IN TIMING AND COVERAGE. LARGELY REMOVED FROM THE MEAN
FLOW...TROUGH AXIS WILL LIKELY TAKE UNTIL TUESDAY TO WEAKEN AND/OR
PASS EAST OF THE CWA...FINALLY BRINGING AN END TO PRECIP CHANCES.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  66  80  65  81 /  60  50  60  30  30
WACO, TX              84  69  81  65  83 /  50  50  50  30  30
PARIS, TX             81  65  80  65  80 /  50  50  50  30  30
DENTON, TX            81  64  79  64  81 /  60  50  60  30  30
MCKINNEY, TX          81  65  79  64  81 /  60  50  60  30  30
DALLAS, TX            82  66  80  66  82 /  60  50  60  30  30
TERRELL, TX           83  68  81  65  82 /  50  50  50  30  30
CORSICANA, TX         83  69  82  65  83 /  50  50  50  30  30
TEMPLE, TX            83  69  82  66  83 /  50  40  50  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 24, 3:45 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
445 AM CDT THU MAY 24 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
445 AM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. CLOUD TO
GROUND LIGHTNING...HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL IS
LIKELY WITH SOME OF THESE STORMS. A FEW STORMS THIS AFTERNOON AND
EVENING MAY BRIEFLY BECOME SEVERE...PRODUCING HAIL TO THE SIZE OF
NICKELS AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...
A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THROUGH
TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING.

58

In the hours before

Special weather statement, May 24, 10:18 AM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 AM CDT THU MAY 24 2007

TXZ117-241645-
PARKER TX-
1118 AM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PARKER COUNTY

AT 1118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTH OF WEATHERFORD...MOVING NORTH AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRIAR...RENO AND SPRINGTOWN.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3278 9782 3280 9765 3299 9756 3300 9781
Special weather statement, May 24, 10:52 AM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 AM CDT THU MAY 24 2007

TXZ100-241715-
YOUNG TX-
1152 AM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  YOUNG COUNTY

AT 1152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF OLNEY...MOVING SOUTHEAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3323 9897 3298 9894 3301 9846 3338 9845
      3340 9894
Special weather statement, May 24, 10:54 AM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1154 AM CDT THU MAY 24 2007

TXZ118-241730-
TARRANT TX-
1154 AM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN TARRANT COUNTY

AT 1154 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF FORT WORTH...MOVING NORTHEAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...COLLEYVILLE...FORT
WORTH...GRAPEVINE...HALTOM CITY...HURST...KELLER...NORTH RICHLAND
HILLS...RICHLAND HILLS...SOUTHLAKE AND WATAUGA.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3275 9737 3267 9723 3279 9713 3298 9702
      3298 9721
Special weather statement, May 24, 11:18 AM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1218 PM CDT THU MAY 24 2007

TXZ091-100>102-115-116-129-241745-
MONTAGUE TX-JACK TX-WISE TX-YOUNG TX-PALO PINTO TX-STEPHENS TX-
EASTLAND TX-
1218 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN EASTLAND COUNTY
  JACK COUNTY
  MONTAGUE COUNTY
  NORTHERN PALO PINTO COUNTY
  STEPHENS COUNTY
  NORTHWESTERN WISE COUNTY
  YOUNG COUNTY

A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDED FROM NORTH
OF SAN ANGELO TO PAULS VALLEY OKLAHOMA.  THE RAIN WAS MOVING
SOUTHEAST NEAR 20 MPH AND SHOULD REACH A SAINT JO TO CISCO LINE BY
115 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS LINE OF
STORMS.

THE HEAVY RAINFALL...UP TO TWO INCHES AN HOUR...MAY RESULT IN
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID
THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
THE HEAVY DOWNPOURS WILL ALSO CAUSE DIFFICULTY DRIVING DUE WATER
PONDING ON ROAD SURFACES.

LAT...LON 3403 9912 3211 9911 3270 9836 3351 9750
      3390 9750
Special weather statement, May 24, 12:17 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
117 PM CDT THU MAY 24 2007

TXZ091-092-100>102-115>117-129-241845-
MONTAGUE TX-COOKE TX-JACK TX-WISE TX-YOUNG TX-PALO PINTO TX-PARKER TX-
STEPHENS TX-EASTLAND TX-
117 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  COOKE COUNTY
  EASTLAND COUNTY
  JACK COUNTY
  MONTAGUE COUNTY
  PALO PINTO COUNTY
  NORTHWESTERN PARKER COUNTY
  STEPHENS COUNTY
  NORTHWESTERN WISE COUNTY
  YOUNG COUNTY

A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL MOVE SOUTHEAST
AT NEAR 20 MPH AND REACH A CROSS PLAINS...MINERAL WELLS...DECATUR...
GAINESVILLE LINE BY 230 PM.

CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL UP TO TWO INCHES AN
HOUR...SMALL HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM
THIS LINE OF ACTIVITY.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...AND POOR DRAINING STREETS. AVOID DRIVING
INTO WATER COVERING ROADS. HYDRO PLANING MAY OCCUR WHERE THE WATER
PONDS ON ROAD SURFACES.

LAT...LON 3294 9910 3296 9896 3340 9895 3346 9799
      3389 9798 3389 9747 3381 9741 3390 9721
      3377 9721 3372 9711 3394 9694 3394 9694
      3343 9694 3344 9738 3252 9829 3250 9848
      3228 9854 3210 9890 3213 9912 3213 9912

The radar

The Dallas/Ft Worth radar (KFWS), 75 km away, was scanning. The volume nearest the first event began at 19:31 UTC.

Open the radar archive at this moment

Event by event

22 flash flood, 5 hail, 2 thunderstorm wind, 1 heavy rain, 1 tornado, 1 flood. Local standard time, as filed.

Hail, Wise

When
May 24, 1:30 PM CST
Where
Wise County, 8 mi E of Decatur
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.230, -97.462

Hail, Tarrant

When
May 24, 2:29 PM CST
Where
Tarrant County, White Settlement
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.770, -97.450

Hail, Grayson

When
May 24, 2:30 PM CST
Where
Grayson County, Van Alstyne
Measured
1 in hail
Reported by
Public
Coordinates
33.420, -96.580

Quarter-size hail covering the ground.

Thunderstorm Wind, Grayson

When
May 24, 2:30 PM CST
Where
Grayson County, Van Alstyne
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
33.420, -96.580

Power lines blown down. Winds estimated at 60 MPH.

Flash Flood, Tarrant

When
May 24, 3:00 PM CST to 4:30 PM CST
Where
Tarrant County, Haltom City
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
32.800, -97.270

Flooding reported over Belknap Street.

Flash Flood, Eastland

When
May 24, 3:00 PM CST to 5:00 PM CST
Where
Eastland County, Eastland
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.400, -98.820

A few roads were flooded.

Hail, Dallas

When
May 24, 3:13 PM CST
Where
Dallas County, 1.5 mi NNE of Dallas
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.790, -96.770

Flash Flood, Dallas

When
May 24, 3:30 PM CST to 5:00 PM CST
Where
Dallas County, East Dallas
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.770, -96.750

One-and-a-half-feet of water over roads.

Heavy Rain, Johnson

When
May 24, 4:00 PM CST to May 26, 4:00 PM CST
Where
Johnson County, Joshua
Property damage
$20,000
Reported by
Newspaper
Coordinates
32.470, -97.380

The roof of a church collapsed after several days of heavy rains.

Hail, Bell

When
May 24, 4:48 PM CST
Where
Bell County, 1 mi N of Killeen Muni Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.095, -97.680

Thunderstorm Wind, Bell

When
May 24, 4:49 PM CST
Where
Bell County, 1 mi N of Killeen Muni Arpt
Measured
51 kt (59 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
31.095, -97.680

High winds caused a power line to fall across Highway 190 onto a car, and to tear a hole in a church roof on Highway 195. About 3,500 residents and businesses were without power in Killeen.

Flash Flood, Lampasas

When
May 24, 5:25 PM CST to 7:30 PM CST
Where
Lampasas County, Lampasas
Cause
Heavy Rain
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
31.070, -98.180

Cars were stranded in high water downtown.

Flash Flood, Bell

When
May 24, 5:34 PM CST to 10:00 PM CST
Where
Bell County, Killeen to 3 mi SE of Killeen
Cause
Heavy Rain
Deaths
4 direct, 0 indirect
Property damage
$110,000
Reported by
Broadcast Media
Coordinates
31.130, -97.730

Several roads were flooded in Killeen and Harker Heights. The Killeen Police Department urged residents to stay off flooded roadways. Mobile home parks were flooded, and one permanent residence near Nolan Creek had four feet of water inside. A mobile home was washed into Nolan Creek and caught fire when the gas line hit a bridge. At least two cars were swept away into the creek. A man who was near a culvert when the rain began also drowned.

Flash Flood, Coryell

When
May 24, 6:42 PM CST to 8:00 PM CST
Where
Coryell County, Copperas Cove
Cause
Heavy Rain
Deaths
2 direct, 0 indirect
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
31.130, -97.920

High water closed Highway 190 near Clear Creek. A minivan was washed off FM 3046 about one-half mile south of Highway 116. The occupants exited the vehicle but drowned.

Flash Flood, Milam

When
May 25, 12:00 AM CST to 2:00 AM CST
Where
Milam County, Cameron
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
30.850, -96.970

Several roads were closed due to flooding.

Tornado, Bell

When
May 25, 4:00 PM CST to 4:08 PM CST
Where
Bell County, 2 mi SE of Killeen to 1 mi E of Killeen
Rating
EF1
Path length
1.47 mi
Path width
30 yd
Property damage
$50,000
Reported by
Other Federal Agency
Coordinates
31.110, -97.706

A tornado was seen touching down near Highway 2410 south of Rancier Road. Fort Hood military personnel then saw it 5 minutes later near the base. The tornado damaged a bicycle shop and a few other buildings including houses. Damage was mainly to walls and roofs.

Flash Flood, Bell

When
May 25, 4:04 PM CST to 6:05 PM CST
Where
Bell County, Killeen
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
31.130, -97.730

Several low-water crossings underwater and closed.

Flash Flood, Mills

When
May 25, 6:00 PM CST to 7:30 PM CST
Where
Mills County, Goldthwaite
Cause
Heavy Rain
Reported by
Public
Coordinates
31.450, -98.570

FM 572 and FM 2005 were flooded and closed.

Flash Flood, Hamilton

When
May 25, 10:05 PM CST to May 26, 1:05 AM CST
Where
Hamilton County, Indian Gap to Pottsville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.670, -98.420

Cowhouse Creek flooded Highway 218 at Indian Gap and Pottsville.

Flash Flood, Bosque

When
May 26, 12:44 AM CST to 2:15 AM CST
Where
Bosque County, 0.69 mi S of Walnut Spgs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.060, -97.750

County road 2590 was underwater.

Flood, Bell

When
May 26, 12:56 AM CST to 4:00 AM CST
Where
Bell County, Killeen to 4 mi SE of Killeen
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.130, -97.730

Flooding continued from earlier rains on Highway 190 between Killeen and Harker Heights and also along CR 440.

Flash Flood, Hamilton

When
May 26, 3:10 AM CST to 6:10 AM CST
Where
Hamilton County, Hamilton to Whiteway
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.700, -98.120

Highway 36 between Hamilton and Whiteway had water over the road.

Flash Flood, McLennan

When
May 26, 7:30 AM CST to 9:00 AM CST
Where
McLennan County, Speegleville to Mart
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.550, -97.250

Two high water rescues required. Bowie Road was flooded and barricaded in Mart.

Flash Flood, Hill

When
May 26, 8:03 AM CST to 10:05 AM CST
Where
Hill County, Blum
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.150, -97.400

High water closed CR 1130.

Flash Flood, Bell

When
May 26, 8:20 AM CST to 9:20 AM CST
Where
Bell County, Temple
Cause
Heavy Rain
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
31.100, -97.350

A high-water rescue was reported.

Flash Flood, Falls

When
May 26, 9:00 AM CST to 12:00 PM CST
Where
Falls County, Marlin to 3 mi NE of Marlin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.300, -96.900

Live Oak Road and FM 147 were flooded and barricaded.

Flash Flood, Milam

When
May 26, 10:00 AM CST to 12:00 PM CST
Where
Milam County, Buckholts to Cameron
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
30.870, -97.130

FM 437 at Cypress Creek was closed due to flooding in Buckholts, and a flooded house was evacuated in Cameron. The house and some of its contents were considered a total loss.

Flash Flood, Limestone

When
May 26, 11:30 AM CST to 1:30 PM CST
Where
Limestone County, Groesbeck
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.530, -96.520

Highway 164 flooded in town.

Flash Flood, Parker

When
May 26, 6:12 PM CST to 8:00 PM CST
Where
Parker County, 6 mi N of Weatherford
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.857, -97.800

Several roads in the northern part of the county were underwater.

Flash Flood, Hood

When
May 26, 6:40 PM CST to 8:40 PM CST
Where
Hood County, Granbury
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.450, -97.800

Numerous roads with high water in Granbury.

Flash Flood, Bosque

When
May 26, 6:46 PM CST to 8:30 PM CST
Where
Bosque County, Meridian
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.920, -97.650

Street flooding reported in town.

Flash Flood, Wise

When
May 26, 7:23 PM CST to 9:10 PM CST
Where
Wise County, Boyd to Decatur
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.080, -97.580

FM 730 between Boyd and Decatur had high water, as did FM 248 near Boyd. Trees were also downed due to the saturated soil.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Bell2007-05-2420MaleIn WaterDirect
Flash Flood, Bell2007-05-245MaleVehicle/Towed TrailerDirect
Flash Flood, Bell2007-05-246MaleVehicle/Towed TrailerDirect
Flash Flood, Bell2007-05-2448MaleVehicle/Towed TrailerDirect
Flash Flood, Coryell2007-05-2475MaleIn WaterDirect
Flash Flood, Coryell2007-05-2473FemaleIn WaterDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32628, 32629, 32630, 32634, 32621, 34136, 32631, 32622, 34140, 32632, 32633, 32624, 32626, 32627, 34716, 32640, 32636, 32637, 32638, 32741, 32750, 32742, 32743, 32752, 37426, 32753, 32744, 32745, 32746, 32747, 32748, 32749.